Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Seizure Med and hair loss

Discussion in 'Medications that can cause Hair Loss' started by novelwriter, Feb 4, 2011.

  1. novelwriter

    novelwriter Guest

    Hi everyone!

    It is official-the seizure med that I need to take called depakote is causing my hair loss! I have been on this med since I was 5 and to be honest I would love to get off it. Since I just had my last seizure 11/2010 I can't get off and I am stuck. My specialist understands my frustration but is concerned about the unknown side effects of other medication when we know what this does.
    Mel
     
  2. Cece1919

    Cece1919 Guest

    You hit the jackpot! Depakote is a serious hair loss drug. My hair came out in handfuls. At the time, the doctor neglected to tell me that hair loss was a possible side effect. I was extremely annoyed when she told me that it's an uncommon side effect. Just google it and you'll see that hair loss is a factor.

    There are different ways of taking depakote (extended release, for example) but I don't know if this will alleviate the hair loss. GOOD NEWS! The hair grows back. :freaked:

    There are other drugs prescribed for seizures that do not have hair loss as a side effect.
     
  3. novelwriter

    novelwriter Guest

    The hair grows back? You are kidding me. I take the tablets now but I have been on the sprinkles (yuck) and depakene when I was a child. This whole thing is frustrating for me because I can't do anything about it medically and what I would have liked to have done was not done.

    Pm me some more so I can explain my situation to you.
    Thanks,
    Mel
     

Share This Page